Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 30, 2020, 2:44 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Jul 31, 2020, 1:30 AM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 2:44 PM CDT (19:44 UTC)
- In effect from
- Jul 31, 2020, 1:30 AM CDT
- Expired
- Aug 1, 2020, 8:40 PM CDT
- In force
- 43 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
364
WGUS43 KEAX 301944
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
244 PM CDT Thu Jul 30 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...Kansas...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311943-
/O.NEW.KEAX.FL.W.0152.200731T0630Z-200802T0140Z/
/VLYM7.1.ER.200731T0630Z.200731T1800Z.200801T0140Z.NO/
244 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* from late tonight to Saturday evening.
* At 2:00 PM Thursday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 24.0 feet by early Friday afternoon. The
river will fall below flood stage by Friday evening.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.8 Thu 02 PM 24.0 early Friday afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311943-
/O.NEW.KEAX.FL.W.0153.200801T0000Z-200803T1640Z/
/BLVM7.1.ER.200801T0000Z.200802T0000Z.200802T1640Z.NO/
244 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from Friday evening to Monday morning.
* At 1:45 PM Thursday the stage was 16.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
rise to near 25.5 feet by Saturday evening. The river will fall
below flood stage by late Sunday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 16.2 Thu 02 PM 25.5 Saturday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC043-MOC003-021-311943-
/O.NEW.KEAX.FL.W.0154.200731T0400Z-200801T0651Z/
/SJSM7.1.ER.200731T0400Z.200731T0600Z.200731T0651Z.UU/
244 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from this evening to late Friday night.
* At 1:30 PM Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.1 feet by early Friday morning. The river will fall
below flood stage by early Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.7 Thu 01 PM 17.1 early Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$1 follow-up statement
200
WGUS83 KEAX 310052
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
752 PM CDT Thu Jul 30 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-310122-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-200802T0140Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 PM CDT Thu Jul 30 2020
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 7:00 PM Thursday the stage was 20.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 21.8 feet. The
river will continue to fall to 12.4 feet by Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 20.1 Thu 07 PM 18.8 early Friday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-010051-
/O.EXT.KEAX.FL.W.0153.200731T2024Z-200802T1513Z/
/BLVM7.1.ER.200731T2024Z.200801T0600Z.200801T1513Z.NO/
752 PM CDT Thu Jul 30 2020
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Friday afternoon to Sunday morning.
* At 7:45 PM Thursday the stage was 18.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue
to rise to near 25.1 feet by early Saturday morning. The river will
fall below flood stage by late Saturday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 18.1 Thu 08 PM 25.1 early Saturday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 1:22 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 30, 1:22 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 122 PM CDT Thu Jul 30 2020 .Discussion... Issued at 339 AM CDT THU JUL 30 2020 A unique synoptic pattern has set up over the CONUS with a cutoff low over the Great Lakes, a ridge over the western CONUS, and then a shortwave trough over the Central Plains in-between the other two features that is elongating into a W to E orientation aloft with a stationary boundary at the surface. Currently, a mid level shortwave trough is moving through northern Missouri forming an area of showers along HWY 36. These showers will likely continue across north central Missouri overnight as the trough starts to stall and become more W to E oriented. As another shortwave trough over Nebraska starts to track to the south, it will reinforce the current boundary over our area. This will redevelop convection along the surface boundary that will reside along and south of Missouri River early in the afternoon. Due to the heavy rainfall that occurred from southern Johnson Co KS into northern Cass Co Mo, flash flooding will be a concern due to saturated soils in this area. The southward motion of the mid level shortwave trough will keep the storms more progressive across the area than they were today. The deep tropical connection in the mid and upper levels will also shift off to the east dropping our PWAT values down to near 1.9" as opposed to 2.25" we saw this afternoon. Storms will still be efficient, but not quite like we saw today. Overall, we are looking for another widespread 0.5-1.5" along and south of the Missouri River, but if storms begin to train then these totals could double in those areas. That training of storms will be the main threat to monitor going into tomorrow afternoon. By midnight the trough and surface boundary will shift to our south, ending the flooding threat. The abnormal synoptic pattern continues into the weekend with an almost N-S orientation of winds across the Plains as the long wave trough deepens into the middle of the country. This will keep the area in abnormally low temperatures for this time of year through the entire forecast period. A shortwave trough and cold front will push into the area from the north Saturday night into Sunday, bringing some PoPs back into the forecast during that timeframe, although the severe and flooding threat look low with this feature. With northerly flow and high pressure building into the area Mon-Tue we may even see dewpoints drop into the 50s with lows in the upper 50s! As the longwave trough finally shifts east on Wednesday, a ridge and WAA make their way back into the area. This may increase chances of PoPs and our temperatures as we head towards the end of the week. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 113 CDT THU JUL 30 2020 Showers continue across much of the region, with the heaviest showers currently located across NW Missouri near STJ and south and west of IXD. Showers will continue through the afternoon hours with thunderstorms possible later this afternoon as instability increases. All terminals will likely be impacted by at least SHRA and perhaps TSRA between now and late evening. It is possible that a heavy shower or storm could impact the terminals, which could be accompanied by lowered VSBYs and CIGs. Showers and storms should exit the region to the south by Friday morning. CIGs are expected to lower to MVFR shortly after midnight tonight. Brief periods of IFR CIGs will be possible, but confidence was not high enough at this time to include in the 18z TAF. CIGs should improve to VFR once more by mid to late Friday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Williams
Hazardous weather outlook, Jul 30, 4:50 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Thu Jul 30 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Thu Jul 30 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall chances will continue through today. Areas of one to two inches of rain is expected, with locally higher amounts, greater than three inches possible. The best chance for bouts of heavy rainfall will be for locations along and south of the Missouri River. This additional rainfall will continue to support flooding and flash flooding concerns through the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Off and on thunderstorm chances will persist through Friday. Isolated instances of flooding and flash flooding will continue. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:13 PM CDT | Special Weather Statement | EAX | Cass | 47 min |
| Jul 29, 8:17 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Jul 29, 8:45 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson | 3 hr |
| Jul 29, 9:19 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson | 3 hr |
| Jul 29, 9:55 PM CDT | River Flood Warning | EAX | Buchanan | 3 days |
| Jul 29, 9:58 PM CDT | River Flood Warning | EAX | Clay, Ray | 11 hr |
| Jul 29, 10:17 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 30, 12:13 AM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson | 6 hr |
| Jul 30, 10:02 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
| Jul 30, 10:02 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Jul 30, 10:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jul 30, 2:44 PM CDT | River Flood Warning | EAX | Cooper, Saline | 9 days |
| Jul 30, 2:44 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 35 hr |
| Jul 30, 3:53 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 6 hr |
| Jul 30, 5:28 PM CDT | Flash Flood Warning | EAX | DeKalb, Gentry | 5 hr |
| Jul 30, 6:40 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 31 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.